MAUDE Adverse Event Report: SYNTHES HAGENDORF SPIRAL BLADE INSERTER FOR RETROGRADE FEMORAL NAILS-EX; MISC ORTHO SURGICAL INSTR

SYNTHES HAGENDORF SPIRAL BLADE INSERTER FOR RETROGRADE FEMORAL NAILS-EX; MISC ORTHO SURGICAL INSTR
Catalog Number 03.010.084
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Date of event: unknown when device malfunctioned.Device is an instrument and is not implanted/explanted.A device history record (dhr) review was performed for part # 03.010.084, lot #1415183: manufacturing location: (b)(6), manufacturing date: 17.Nov.2005: no non conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the spin piece of the spiral blade inserter for retrograde femoral nails-ex device broke off cleanly from the back end of the device.That broken piece is missing and cannot be found.This device was discovered in the centralized processing department.This may have occurred during the cleaning process in the centralized processing department.There were no other fragmented pieces.There was no patient involvement.This report is for one (1) spiral blade inserter for retrograde femoral nails-ex.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
A product development investigation was performed.A visual inspection, dhr review, and drawing review were performed as part of this investigation.The device (part #: 03.010.084, lot #: 1415183, qty 1) was returned to customer quality (cq) for investigation.The device was returned missing the inserter top.The hand grip easily slides off the spiral blade inserter body.This device is not broken as this involves finished goods falling apart/missing components.This complaint is confirmed.Whether this complaint can be replicated at customer quality (cq) is not applicable for this complaint condition as the instrument is already missing components.Dimensional testing is not applicable due to the failure being related to the missing component.Functional testing is not applicable due to the missing component.Relevant drawings were reviewed and were determined to be suitable for the intended design, application and dimensional conformity when used as recommended.No definitive root cause could be determined.However, based on the complaint, the component was most likely lost during sterile processing.Device is approx 12 years old.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPIRAL BLADE INSERTER FOR RETROGRADE FEMORAL NAILS-EX
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6880596
Report Number3003875359-2017-10469
Device Sequence Number16285409
Product Code LXH
UDI-Device Identifier10886982067548
UDI-Public(01)10886982067548(10)1415183
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.084
Device Lot Number1415183
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2017
Initial Date Received by Manufacturer 08/29/2017
Supplement Date Received by Manufacturer10/23/2017
Initial Report FDA Received Date09/20/2017
Supplement Report FDA Received Date10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1